Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Severe cough in the night. Takes escitalopram for depression. On medication for hypertension. Need treatment?

My mother has been coughing quite badly for the past 10 nights. There is no phlegm . It sounds serious at that point of time but she is fine during the day. what should I do? She is approaching 90 years of age. She takes a daily dose of vitamins (B complex and D) with Calcium. Also she takes half a tablet of escitalopram (an anti- depressant ) drug before she goes to sleep. She also takes medication for a high blood pressure. Other than that, she does not have any other complications.
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
thanks for the question. Coughing at night and feeling better during the day constitutes an clinical complex classically seen in heart disease. The commonest cause of this is heart failure. Knowing whether she experiences other associated symptoms like fatigue, breathing difficulties, swellings, fever and whether the cough is productive or not, and if yes, the color could be very helpful.
A chest X ray and a cardiac ultrasound in the situation and key exams that shall put things into real perspective. Meeting a cardiologist to compound this with a proper physical examination could really be of utmost help.
However while waiting, sh continues on her usually medication, low salt diet, prescribed diet and its advisable she gets shots for Hemophilus Influenzae and Pneumo 23 regularly.
Thanks and hope this helps, Best regards,
Luchuo, MD.
Answered: Fri, 15 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor